Hi! I started taking zoloft last week due to extreme anxiety and panic. I have noticed that it has seem to be getting worse. Has anyone experienced that when taking zoloft? I was at work today and all of a sudden I felt that my arms, chest and head were on fire. I had a terrible burning sensation and I think that was because I got so worked up over the side effects of this medication. I feel so helpless and am starting to wonder if anything is going to help me!!! I then took an ativan for the first time and it really seemed to help me but now I am scared to go through what I went through today....Please....any help would be appreciative. I feel like I am going to lose my mind. Thanks!!
I couldn't take Zoloft or Paxil, but when I first tried them my Doctor did tell me that they might make my attacks worse for the first week of two.
From what I've read of other people experiances with SSRI's this seems to be very normal to feel more panicy at first, but it seems to level out after a week or so.
It may be that you will not tolerate zoloft, but you need to give it a few weeks to see. Also, taking ativan or similar (xanax) while you are waiting for your zoloft to kick in, is a good idea. I know many doctors prescribe a benzo to help you get off a med or to help til a new med kicks in, so instead of worrying about this happening again, just remember that you have the ativan for emergencies.